Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 31, 2021, 1:59 PM PDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 1:59 PM PDT (20:59 UTC)
- Expired
- Jul 31, 2021, 2:45 PM PDT
- In force
- 46 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WWUS85 KLKN 312059
SPSLKN
Special Weather Statement
National Weather Service Elko NV
159 PM PDT Sat Jul 31 2021
NVZ034-038-039-312145-
Southwest Elko County NV-South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
159 PM PDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELKO COUNTY UNTIL
245 PM PDT...
At 158 PM PDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Ruby Valley, moving north at 35 mph.
Pea sized hail and wind gusts of 40 to 55 mph will be possible with
this storm.
Locations impacted include...
Clover Valley, Ruby Valley and Secret Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4035 11488 4034 11505 4032 11528 4081 11536
4088 11487
TIME...MOT...LOC 2058Z 163DEG 43KT 4052 11515
$$
87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:31 AM PDT, 10 hours 28 minutes earlier.
Area forecast discussion, Jul 31, 3:31 AM PDT, 10 hours 28 minutes before
Area Forecast Discussion National Weather Service Elko NV 331 AM PDT Sat Jul 31 2021 .SYNOPSIS...Showers and thunderstorms are expected through the weekend and some showers could be locally moderate to heavy at times. A cooling trend will bring high temperatures in the 70's and 80's over the weekend. && .SHORT TERM...Today through Saturday afternoon The ridge axis remains over the western US and a strong, much above normal amount of monsoonal moisture remains in place over Nevada. Widespread shower and thunderstorm activity will continue through the weekend. Storms will be fairly slow moving, especially on Sunday, with pockets of moderate to heavy showers. Therefore, the threat for flash flooding continues. The Flash Flood Watch has been extended into most of northern Nevada (except for Humboldt County) as areas that saw heavy rain along with some flooding/debris flows on Friday, could see more moderate to heavy showers over the next two days. Flash floods may be more easily able to develop there with lower then their normal rainfall rates due to saturated top soils. Of particular concern for debris flows are burn scar areas such as Lamoille Canyon (which experienced one on Friday) and the Sugarloaf Burn Scar (from Wildhorse to Owyhee, which has already seen some descent amounts of rainfall recently). Best chance for stronger thunderstorms is in the early to mid afternoon hours when areas that see some clearing in the morning will be quicker to destabilize, which looks to be eastern Nevada today, according to current satellite trends and expected partial clearing there. Shower and thunderstorm activity is expected to continue overnight tonight, though coverage will decrease a little and thunderstorms will wane some as they did on Friday night. The ridge axis will start to move eastward on Sunday afternoon, which could put a greater focus on thunderstorm activity in eastern Nevada. Cooler temperatures continue with highs in the mid 70's to mid 80's. Lows will be in the mid 50's to mid 60's. Winds remain light outside of thunderstorms. .LONG TERM...Sunday night through next Friday Chances of thunderstorms decrease over the first half of the week. A low pressure system off of the coast of California slowly approaches, and slowly pushes the local high pressure system away. This helps to cutoff the monsoonal moisture that resulted in the previous wet weekend. Thunderstorms that do pop up on Monday are most likely to occur in eastern Nevada with a mix of wet and dry thunderstorms. Coverage is likely going to be isolated due to the moisture slowly being cutoff. The trough may lose the embedded low over Tuesday and Wednesday, and the remaining trough slowly marches across the Pacific Northwest. Flow aloft becomes more zonal, and this results in drier air moving in. There is some evidence of just enough instability to trigger a dry thunderstorm or two in northern Nevada, however there is lower confidence with respect to seeing thunderstorm activity versus cloud buildups. A boundary drags slowly across the state for the second half of the workweek, courtesy of the trough. A fairly tight gradient indicates the possibility of stronger winds, but there isn’t enough indication at this time that products will be needed. This will have to be monitored closely as the next few days come. Temperatures for the first half of the week hang around the 80s for most of us, which is cooler than recent weeks. Unfortunately, this doesn’t last long and the dry air intrusion allows for temperatures to trend warmer through the week. Currently we’re expecting highs to reach the mid 90s toward the end of the week. && .AVIATION...Showers and thunderstorms are once again expected this afternoon with a majority of the activity beginning closer to our eastern sites of KELY and KEKO before becoming more widespread and numerous as we get into the evening. Smoke and haze still lingers across northern sites, but any impacts are expected to be minimal. && .FIRE WEATHER...Showers and thunderstorms continue through Sunday with wetting rains being seen over much of northern and central Nevada. The wet storms will limit the risk of new starts, however strikes outside of main cores could lead to isolated fire starts. In addition, there will be sufficient moisture to cause moderate to locally heavy rain which could lead to localized flash flooding. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County- Southwest Elko County-White Pine County. && 90/84/88/90
In the hours before
Special weather statement, Jul 31, 12:55 PM PDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Elko NV 1255 PM PDT Sat Jul 31 2021 NVZ035-037-312030- Southern Lander County and Southern Eureka County NV- White Pine County NV- 1255 PM PDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND SOUTHEASTERN EUREKA COUNTIES UNTIL 130 PM PDT... At 1254 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Pinto Summit, moving north at 5 mph. Pea to dime size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of western White Pine and southeastern Eureka Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3917 11580 3920 11598 3935 11598 3934 11569 TIME...MOT...LOC 1954Z 192DEG 6KT 3926 11589 91
Special weather statement, Jul 31, 1:16 PM PDT, 43 minutes before
Special Weather Statement National Weather Service Elko NV 116 PM PDT Sat Jul 31 2021 NVZ037-041-312045- Southern Lander County and Southern Eureka County NV- Northeastern Nye County NV- 116 PM PDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE AND SOUTHERN EUREKA COUNTIES UNTIL 145 PM PDT... At 116 PM PDT, Doppler radar was tracking a strong thunderstorm 23 miles south of Pinto Summit, moving north at 15 mph. Wind gusts up to 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Nye and southern Eureka Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3905 11599 3907 11616 3923 11622 3919 11594 TIME...MOT...LOC 2016Z 189DEG 11KT 3912 11609 91
Special weather statement, Jul 31, 1:30 PM PDT, 29 minutes before
Special Weather Statement National Weather Service Elko NV 130 PM PDT Sat Jul 31 2021 NVZ035-037-312100- Southern Lander County and Southern Eureka County NV- White Pine County NV- 130 PM PDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND SOUTHEASTERN EUREKA COUNTIES UNTIL 200 PM PDT... At 129 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Pinto Summit, moving north at 10 mph. Pea to dime size hail, moderate to heavy rain, and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of western White Pine and southeastern Eureka Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3925 11578 3921 11594 3935 11610 3940 11577 TIME...MOT...LOC 2029Z 161DEG 13KT 3928 11589 91
Special weather statement, Jul 31, 1:42 PM PDT, 17 minutes before
Special Weather Statement
National Weather Service Elko NV
142 PM PDT Sat Jul 31 2021
NVZ035-037-312115-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
142 PM PDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WHITE PINE AND
SOUTHEASTERN EUREKA COUNTIES UNTIL 215 PM PDT...
At 141 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Eureka Airport, moving north at 15 mph.
Pea sized hail and wind gusts 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Newark Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3955 11575 3954 11586 3958 11595 3979 11593
3975 11567
TIME...MOT...LOC 2041Z 193DEG 26KT 3966 11582
87Special weather statement, Jul 31, 1:58 PM PDT, 1 minute before
Special Weather Statement National Weather Service Elko NV 158 PM PDT Sat Jul 31 2021 NVZ037-312130- Southern Lander County and Southern Eureka County NV- 158 PM PDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER COUNTY UNTIL 230 PM PDT... At 157 PM PDT, Doppler radar was tracking a strong thunderstorm near Gillman Springs, moving north at 10 mph. Pea to dime size hail, moderate to heavy rain, and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Lander County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3917 11684 3921 11700 3936 11703 3929 11670 TIME...MOT...LOC 2057Z 200DEG 9KT 3926 11691 91
Special weather statement, Jul 31, 1:59 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Elko NV
159 PM PDT Sat Jul 31 2021
NVZ034-038-039-312145-
Southwest Elko County NV-South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
159 PM PDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELKO COUNTY UNTIL
245 PM PDT...
At 158 PM PDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Ruby Valley, moving north at 35 mph.
Pea sized hail and wind gusts of 40 to 55 mph will be possible with
this storm.
Locations impacted include...
Clover Valley, Ruby Valley and Secret Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4035 11488 4034 11505 4032 11528 4081 11536
4088 11487
TIME...MOT...LOC 2058Z 163DEG 43KT 4052 11515
87The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:16 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| Jul 30, 6:11 PM PDT | Areal Flood Advisory | LKN | Elko | 2 hr |
| Jul 30, 6:39 PM PDT | Areal Flood Advisory | LKN | Elko | 48 min |
| Jul 30, 7:08 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 30, 7:25 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 30, 7:30 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 30, 7:32 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 31, 12:51 PM PDT | Special Weather Statement | LKN | White Pine | 24 min |
| Jul 31, 12:55 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jul 31, 1:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 31, 1:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jul 31, 1:42 PM PDT | Special Weather Statement | LKN | Eureka | 33 min |
| Jul 31, 1:58 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 31, 2:05 PM PDT | Special Weather Statement | LKN | Eureka | 25 min |
| Jul 31, 2:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jul 31, 2:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jul 31, 2:18 PM PDT | Areal Flood Advisory | LKN | Eureka, White Pine | 3 hr |
| Jul 31, 2:21 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 24 min |
| Jul 31, 2:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 31, 2:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 31, 2:48 PM PDT | Special Weather Statement | LKN | Elko | 42 min |
| Jul 31, 2:56 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 31, 3:08 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 31, 3:24 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 51 min |
| Jul 31, 3:28 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 31, 3:30 PM PDT | Special Weather Statement | LKN | Elko | 45 min |
| Jul 31, 3:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 31, 4:03 PM PDT | Areal Flood Advisory | LKN | Elko | 117 min |
| Jul 31, 4:09 PM PDT | Special Weather Statement | LKN | Elko | 36 min |
| Jul 31, 4:14 PM PDT | Special Weather Statement | LKN | Elko | 31 min |
| Jul 31, 4:18 PM PDT | Special Weather Statement | LKN | Elko | 42 min |
| Jul 31, 4:57 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.